MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G52227
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Migration (4003)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported to customer relations via email "when deploying the stent, the stent would not stay in place." additional information requested.
 
Additional Manufacturer Narrative
Pma/510(k) # k162717.The investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Cancellation report being submitted.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016) additional information received on 08-nov-2022 - incorrect size wire guide used.
 
Event or Problem Description
Cancellation report being submitted.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016) additional information received on 08-nov-2022 - incorrect size wire guide used.Lab evaluation on (b)(6) 2022 visual inspection red marker at first dimple.Pigtail safety wire still in place.Functional inspection: handle actuating fine for deployment and recapture.Stent deployed with no issue.Safety wire removed with no issue.Stent released and intact.As reported to customer relations via email "when deploying the stent, the stent would not stay in place." 1.Did any unintended section of the device remain inside the patient¿s body? · if yes, please describe.No 2.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no 3.Did the patient require any additional procedures due to this occurrence? · if yes, please describe.No 4.Did the product cause or contribute to the need for additional procedures? · if yes, please specify additional procedures and provide details.No 5.Has the complainant reported any adverse effects on the patient due to this occurrence? no 6.Has the complainant reported that the product caused or contributed to the adverse effects? · please specify adverse effects and provide details.No 7.Was there any surgical / medical intervention performed due to the experienced difficulty? no intervention was needed, after the stent would not deploy, we were able to remove it and grab a different stent.1.1 general questions: 1.1.1 at what stage of the procedure did the complaint occur? ¿ when unpacking or preparing the evolution ¿ while inserting the evolution in the patient ¿ during stent placement ¿ while removing the introducer ¿ during stent repositioning/removal 1.1.2 what endoscope type and channel size was used? 1.1.3 what was the position of the elevator? ¿ was it opened or closed? 1.1.4 details of the wire guide used (diameter, type, make)? 1.1.5 did any part of the stent contact the patient¿s anatomy when the complaint occurred? 1.1.6 how long was the stent in the patient by the time this complaint occurred? 1.1.7 for devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? 1.Did any unintended section of the device remain inside the patient¿s body? · if yes, please describe.No 2.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no 3.Did the patient require any additional procedures due to this occurrence? · if yes, please describe.No 4.Did the product cause or contribute to the need for additional procedures? · if yes, please specify additional procedures and provide details.No 5.Has the complainant reported any adverse effects on the patient due to this occurrence? no 6.Has the complainant reported that the product caused or contributed to the adverse effects? · please specify adverse effects and provide details.No 7.Was there any surgical / medical intervention performed due to the experienced difficulty? no intervention was needed, after the stent would not deploy, we were able to remove it and grab a different stent.8.What was the date of the event? 9.Will the facility be reporting this event is tothe fda? not that i know of.10.At what stage of the procedure did the complaint occur? ¿ when unpacking or preparing the evolution ¿ while inserting the evolution in the patient ¿ during stent placement ¿ while removing the introducer ¿ during stent repositioning/removal everything seemed normal up until it was time to deploy the stent.Once the stent was appropriately positioned by the physician and it was time to deploy, i removed the red safety piece under the "trigger," and made sure the "button" on the side of the deployment system was in the correct position to deploy the stent and not in recapture mode.The trigger did not seem to react like normal, it felt like it would not even squeeze to deploy the stent.Also the casing of the deployment system seemed to be separating.Almost like the casing was splitting open slightly.11.What endoscope type and channel size was used? our standard olympus egd scope.1.1.3 what was the position of the elevator? ¿ was it opened or closed? 12.Details of the wire guide used (diameter, type, make)? i believe we used a boston revolution jagwire 0.025 wire.It was that or a cook acrobat 0.025 wire.13.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes, the stent was positioned appropriately by the physician, once it would not deploy, it was removed easily without any complications or adverse events for the patient.14.How long was the stent in the patient by the time this complaint occurred? not very long, only a few minutes.15.For devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often?.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND
holstein campus kiel
arnold- keller str- 3
Manufacturer Contact
sinead o'leary
holstein campus kiel
arnold- keller str- 3
MDR Report Key15455496
Report Number3001845648-2022-00656
Device Sequence Number7011316
Product Code ESW
UDI-Device Identifier10827002522272
UDI-Public(01)10827002522272(17)231104(10)C1884099
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K093619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2023
Device Model NumberG52227
Device Catalogue NumberEVO-FC-20-25-10-E
Device Lot NumberC1884099
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown